View More View Less
  • 1 Dolby Laboratories
Full access

Abstract

We provide a new proof of Hua's result that every sufficiently large integer N ≡ 5 (mod 24) can be written as the sum of the five prime squares. Hua's original proof relies on the circle method and uses results from the theory of L-functions. Here, we present a proof based on the transference principle first introduced in[5]. Using a sieve theoretic approach similar to ([10]), we do not require any results related to the distributions of zeros of L- functions. The main technical difficulty of our approach lies in proving the pseudo-randomness of the majorant of the characteristic function of the W-tricked primes which requires a precise evaluation of the occurring Gaussian sums and Jacobi symbols.

If the inline PDF is not rendering correctly, you can download the PDF file here.

  • [1]

    Berndt, B., Evans, R. J. and Williams, K. S., Gauss and Jacobi Sums, Canadian Mathematical Sociey Series Monographs and Advanced texts, John Wiley and Sons (1998).

    • Search Google Scholar
    • Export Citation
  • [2]

    Bourgain, J., On Λ(p)-subsets of squares, Israel J. Math., 67 (1989), 291311.

  • [3]

    Browning, T. D. and Prendiville, S. M., A transference approach to a Roth-type theorem in the squares, International Mathematics Research Notices 2016, 130.

    • Search Google Scholar
    • Export Citation
  • [4]

    Chow, S., Roth-Waring-Goldbach, International Mathematics Research Notices, Volume 2018, Issue 8, April 2018, 23412374.

  • [5]

    Green, B., Roth's theorem in the primes, Annals of Mathematics, 161 (2005), 16091636.

  • [6]

    Green, B. and Tao, T., Restriction theory of the Selberg sieve with applications, Journal de Theorie des Nombres Bordeaux, Volume 18 (2006) no. 1, 147182.

    • Search Google Scholar
    • Export Citation
  • [7]

    Hua, L. K., Some results in the additive prime number theory, Quart. J. Math., 9 (1938), 6880.

  • [8]

    Li, H. and Pan, H., A density version of Vinogradov's three primes theorem, Forum Mathematicum, 22 (4) (2010), 699714.

  • [9]

    Shao, X., A density version of the Vinogradov three primes theorem, Duke Math. J., 163 (3) (2014), 489512.

  • [10]

    Shao, X., An L-function free proof of Vinogradov's three primes theorem, Forum of Mathematics, Sigma, 2 (2014), e27.

  • [11]

    Tao, T., Lecture Notes 1 for 254A, https://www.math.cmu.edu/af1p/Teaching/AdditiveCombinatorics/Tao.pdf.

  • [12]

    Vaughan, R. C., The Hardy-Littlewood method, 2nd ed., Cambridge Tracts in Mathematics, vol. 125, Cambridge University Press, Cambridge, 1997.

    • Search Google Scholar
    • Export Citation

  • Impact Factor (2018): 0.309
  • Mathematics (miscellaneous) SJR Quartile Score (2018): Q3/li>
  • Scimago Journal Rank (2018): 0.253
  • SJR Hirsch-Index (2018): 21

Language: English, French, German

Founded in 1966
Publication: One volume of four issues annually
Publication Programme: 2020. Vol. 57.
Indexing and Abstracting Services:

  • CompuMath Citation Index
  • Mathematical Reviews
  • Referativnyi Zhurnal/li>
  • Research Alert
  • Science Citation Index Expanded (SciSearch)/li>
  • SCOPUS
  • The ISI Alerting Services

 

Subscribers can access the electronic version of every printed article.

Senior editors

Editor(s)-in-Chief: Pálfy Péter Pál

Managing Editor(s): Sági, Gábor

Editorial Board

  • Biró, András (Number theory)
  • Csáki, Endre (Probability theory and stochastic processes, Statistics)
  • Domokos, Mátyás (Algebra (Ring theory, Invariant theory))
  • Győri, Ervin (Graph and hypergraph theory, Extremal combinatorics, Designs and configurations)
  • O. H. Katona, Gyula (Combinatorics)
  • Márki, László (Algebra (Semigroup theory, Category theory, Ring theory))
  • Némethi, András (Algebraic geometry, Analytic spaces, Analysis on manifolds)
  • Pach, János (Combinatorics, Discrete and computational geometry)
  • Rásonyi, Miklós (Probability theory and stochastic processes, Financial mathematics)
  • Révész, Szilárd Gy. (Analysis (Approximation theory, Potential theory, Harmonic analysis, Functional analysis))
  • Ruzsa, Imre Z. (Number theory)
  • Soukup, Lajos (General topology, Set theory, Model theory, Algebraic logic, Measure and integration)
  • Stipsicz, András (Low dimensional topology and knot theory, Manifolds and cell complexes, Differential topology)
  • Szász, Domokos (Dynamical systems and ergodic theory, Mechanics of particles and systems)
  • Tóth, Géza (Combinatorial geometry)

STUDIA SCIENTIARUM MATHEMATICARUM HUNGARICA
Gábor Sági
Address: P.O. Box 127, H–1364 Budapest, Hungary
Phone: (36 1) 483 8344 ---- Fax: (36 1) 483 8333
E-mail: smh.studia@renyi.mta.hu

The author instruction is available in PDF.

Please, download the file from HERE

Manuscript submission: HERE